Pantoprazole-Induced Delirium: Review of a Case and Associated Literature.

Link to article at PubMed

Pantoprazole-Induced Delirium: Review of a Case and Associated Literature.

Case Rep Psychiatry. 2018;2018:1232535

Authors: Razdan A, Viswanathan R, Tusher A

Abstract
Background: Proton pump inhibitors (PPIs) are frequently prescribed antiulcer agents in hospitals and are shown to be safer than H-2 blockers. We present a case report of PPI-induced delirium, regarding which not much has been written in the literature.
Case Report: We present a case of a 93-year-old woman with no known past psychiatric history, who was hospitalized for syncope workup and who developed delirium after a double dose of pantoprazole.
Discussion: Very few reports of PPI-induced delirium exist in the literature. In this case report, we attempt to highlight the mechanism of PPI induced delirium which in our case was most likely due to the primary effects of PPI and drug-drug interactions. Given the paucity of literature on this topic, we encourage further research into relationship between PPI and delirium and urge caution while using PPIs in geriatric population.

PMID: 29535880 [PubMed]

Leave a Reply

Your email address will not be published.